Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 74, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 15, 2012, 10:52 PM EDT. It took effect at Oct 16, 2012, 2:00 PM EDT. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 10:52 PM EDT (02:52 UTC)
- In effect from
- Oct 16, 2012, 2:00 PM EDT
- Expired
- Oct 19, 2012, 11:00 AM EDT
- In force
- 69 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
342 WHUS73 KIWX 160252 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 PM EDT MON OCT 15 2012 LMZ043-046-161100- /O.NEW.KIWX.SC.Y.0074.121016T1800Z-121017T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1052 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 8 AM EDT WEDNESDAY. * WINDS: SOUTH 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
14 follow-up statements
348 WHUS73 KIWX 160841 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EDT TUE OCT 16 2012 LMZ043-046-161645- /O.EXT.KIWX.SC.Y.0074.121016T1800Z-121018T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT THURSDAY. * WINDS: SOUTH 15 TO 20 KNOTS. GUSTS TO 25 TO 30 KNOTS FROM THIS AFTERNOON THROUGH THURSDAY MORNING. * WAVES: 1 TO 3 FEET BUILDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
421 WHUS73 KIWX 161507 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EDT TUE OCT 16 2012 LMZ043-046-162315- /O.CON.KIWX.SC.Y.0074.121016T1800Z-121018T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: SOUTHEAST BECOMING SOUTH 15 TO 20 KNOTS. GUSTS TO 25 TO 30 KNOTS FROM THIS AFTERNOON THROUGH THURSDAY MORNING. * WAVES: 1 TO 3 FEET BUILDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
342 WHUS73 KIWX 161927 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 327 PM EDT TUE OCT 16 2012 LMZ043-046-170330- /O.CON.KIWX.SC.Y.0074.000000T0000Z-121018T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 327 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * WINDS: SOUTHEAST BECOMING SOUTH 15 TO 20 KNOTS. GUSTS TO 25 TO 30 KNOTS THROUGH THURSDAY MORNING. * WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND 4 TO 7 FEET WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
298 WHUS73 KIWX 170220 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1020 PM EDT TUE OCT 16 2012 LMZ043-046-171030- /O.EXT.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1020 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THURSDAY. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...GUSTS TO 30 KNOTS WEDNESDAY AND THURSDAY. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
920 WHUS73 KIWX 170755 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 AM EDT WED OCT 17 2012 LMZ043-046-171600- /O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 AM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
793 WHUS73 KIWX 171455 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 AM EDT WED OCT 17 2012 LMZ043-046-172300- /O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1055 AM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...GUSTS TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
687 WHUS73 KIWX 171914 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 314 PM EDT WED OCT 17 2012 LMZ043-046-180315- /O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 314 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS...GUSTS TO 30 KNOTS. * WAVES: 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
794 WHUS73 KIWX 180145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EDT WED OCT 17 2012 LMZ043-046-180945- /O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 945 PM EDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. * WINDS: SOUTHEAST WINDS TO 30 KNOTS VEERING SOUTHWEST. * WAVES: 2 TO 4 FEET BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
050 WHUS73 KIWX 180810 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EDT THU OCT 18 2012 LMZ043-046-181615- /O.EXT.KIWX.SC.Y.0074.000000T0000Z-121019T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: SOUTHWEST WINDS TO 30 KNOTS BACKING SOUTH TONIGHT * WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET THIS EVENING AND 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
176 WHUS73 KIWX 181403 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1003 AM EDT THU OCT 18 2012 LMZ043-046-182215- /O.EXT.KIWX.SC.Y.0074.000000T0000Z-121019T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1003 AM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT FRIDAY. * WINDS: SOUTHWEST WINDS TO 30 KNOTS BACKING SOUTH TONIGHT. A FEW GUSTS TO 35 KNOT GALES POSSIBLE THIS AFTERNOON. * WAVES: 4 TO 8 FEET SUBSIDING TO 3 TO 5 FEET TONIGHT AND 2 TO 4 FEET FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
501 WHUS73 KIWX 182038 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 PM EDT THU OCT 18 2012 LMZ043-046-190445- /O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 438 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS. * WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
877 WHUS73 KIWX 182250 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 650 PM EDT THU OCT 18 2012 LMZ043-046-190700- /O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 650 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS. GUSTS TO 35 KNOT GALES THIS EVENING. * WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
629 WHUS73 KIWX 190203 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1003 PM EDT THU OCT 18 2012 LMZ043-046-191015- /O.CON.KIWX.SC.Y.0074.000000T0000Z-121019T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1003 PM EDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY. * WINDS: SOUTH WINDS 15 TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
896 WHUS73 KIWX 190845 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EDT FRI OCT 19 2012 LMZ043-046-191500- /O.EXT.KIWX.SC.Y.0074.000000T0000Z-121019T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 AM EDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS: BECOMING SOUTHWEST TO WEST AT 5 TO 15 KNOTS. * WAVES: 3 TO 6 FEET...SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 7:30 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 15, 7:30 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 730 PM EDT MON OCT 15 2012 .AVIATION.../00Z TAFS/ HIGH PRESSURE RIDGE WILL MOVE ACROSS NRN INDIANA TONIGHT RESULTING IN LIGHT NW WINDS BACKING TO SOUTH. BACK EDGE OF STRATO CU DECK MOVG SLOWLY EAST ACROSS THE AREA THIS EVE SHOULD MOVE EAST OF FWA AROUND 00Z AS RIDGE APPROACHES. SOME CIRRUS UPSTREAM IN ILLINOIS SHOULD MOVE ACROSS NRN INDIANA OVERNIGHT... OTRWS A GOOD RADIATIONAL COOLING SETUP. 18Z NAM BUFR SOUNDINGS SUGGESTS SOME POTENTIAL FOR FOG TO DEVELOP AT THE TERMINALS... ESPECIALLY FWA WHERE CLEARING LATER AND FCST LOW LEVEL MOISTURE DEEPER. ADDED A TEMPO VSBY RESTRICTION THERE TOWARD DAWN. SOUTHERLY WINDS WILL INCREASE TUE AS RIDGE MOVES AWAY FROM THE AREA AND A TROF APPROACHES THE MID/UPR MS VALLEY. AIRMASS RATHER DRY TO THE S-SW SO JUST SCT-BKN MID/HIGH CLOUDS EXPECTED DURING THE DAY. && .PREV DISCUSSION... /ISSUED 400 PM EDT MON OCT 15 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT TRANQUIL SHORT TERM PD. ANTICIPATE CONTD EROSION OF STRATOCU DECK ACRS NERN HALF OF CWA THROUGH EVE/MIDNIGHT. SFC RIDGE AXIS FM WI INTO SRN IL CONTS EWD MARCH TO NEAR I69 BY DAYBREAK TUE AND LLVL THERMAL TROF ADVANCE INTO LWR GRTLKS SHOULD PORTEND TO DECENT LONGWAVE LOSSES/SHARP SFC INVERSION DVLPMENT IN 06-12 UTC TIMEFRAME AS BLYR DECOUPLES UNDER MOSTLY CLEAR SKIES. MEANWHILE...INCRSD LLJ/RETURN FLOW ESTABLISHES ACRS PLAINS INTO ERN IA...ALLOWING TAP OF DECENT WAA BY MIDDAY FOR STRONG DIURNAL PLUS RISES...SPCLY ACRS WRN CWA WITH GRTR MIXED DEPTH ALONG NERN EDGE OF THERMAL RIDGE PUSH EXPECTED. TEMPS GNRLY AT OR ABOVE HIGH SIDE OF MOS...IN LINE WITH PRIOR TRENDING. THEREAFTER...MINORING OF NRN ROCKIES WAVE IN DEFERENCE TO MORE ROBUST WAS OFF BC/PAC NW AFFORDS INCRS IN MID LVL MOISTURE/JET SUPPORT TOWARD LATE TUE NIGHT. HOWEVER...JET FOCUS SHOULD REMAIN WELL NORTH OF CWA AND WITH DRY SUB CLOUD LYR/HIGH NEAR SFC CPDS ACRS SRN GRTLKS HAVE KEPT DRY...AWAITING INCRSD LLVL MFLUX CONVERGENCE WITH MORE SUBSTANTIVE SYSTEM LATER/MIDWEEK. LONG TERM...WEDNESDAY THROUGH MONDAY STRONG 150+ KT PACIFIC JET WILL COME ONSHORE OVER THE NORTHWEST CONUS BY TOMORROW. THIS JET WILL DIVE ACROSS THE CENTRAL PLAINS BY WEDNESDAY AS A LARGE CLOSED UPPER LEVEL LOW DEVELOPS OVER THE UPPER MIDWEST. SEVERAL LOBES OF VORTICITY WILL ROTATE AROUND THE UPPER LOW THROUGH THE END OF THE WEEK AS IT SLOWLY MIGRATES ACROSS THE GREAT LAKES REGION. THE FIRST SUCH VORTICITY MAXIMUM WILL SEND A STRONG COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT AS IMPRESSIVE UPPER LEVEL DIVERGENCE IN THE LEFT EXIT REGION AIDS SURFACE CYCLOGENESIS OVER THE WESTERN GREAT LAKES. DEEP SOUTHWEST FLOW AHEAD OF THIS FRONT WILL ADVECT VERY WARM/MOIST AIR INTO THE REGION ON WEDNESDAY. 850MB TEMPS WILL BE AROUND 12C AND INHERITED FORECAST OF HIGHS IN THE LOW 70S SEEMS REASONABLE DESPITE INCREASING CLOUD COVER. 850MB DEWPOINTS WILL ALSO CLIMB TO AROUND 8C WITH PW VALUES OVER AN INCH. WITH PLENTY OF AVAILABLE MOISTURE...MOIST ADIABATIC LAPSE RATES...AND IMPRESSIVE DYNAMICS/CVA ALOFT EXPECT NUMEROUS SHOWERS OVER THE AREA WEDNESDAY NIGHT. FORECAST THEREAFTER BECOMES SOMEWHAT CONVOLUTED AS LOW PRESSURE SYSTEM BECOMES VERTICALLY STACKED AND MEANDERS ACROSS THE REGION. THIS LARGE BAROTROPIC LOW WILL TRY TO WRAP DRIER AIR INTO THE REGION BUT A FEW WEAK SHORTWAVES ROTATING AROUND THE LARGE VORTEX AND VERY COLD AIR ALOFT...-30C AT 500MB...WILL SUPPORT PERIODIC SHOWERS THURSDAY AND FRIDAY. NEEDLESS TO SAY...DETAILS REMAIN HAZY AND MODEL SOLUTIONS VARY REGARDING THE TIMING AND EVOLUTION OF THIS SYSTEM. WILL THEREFORE CONTINUE LOW CHANCE POPS THROUGH FRIDAY. SLIGHTLY HIGHER CONFIDENCE IN TEMPERATURES THOUGH AS ABUNDANT CLOUDS AND COLD THERMAL PROFILES SUGGEST LIMITED DIURNAL SWINGS WITH HIGHS ONLY IN THE MID TO UPPER 50S AND LOWS IN THE LOW TO MID 40S. FORECAST CONFIDENCE FURTHER DECREASES AS WE HEAD INTO THE WEEKEND AND EARLY NEXT WEEK. LATEST 12Z GFS AND ECMWF HAVE VASTLY DIFFERENT SOLUTIONS REGARDING THE EVOLUTION OF ENERGY OVER THE GULF OF ALASKA AND THE RESULTING DOWNSTREAM EFFECTS. THEREFORE MADE ONLY MINOR CHANGES TO THE GOING FORECAST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR LMZ043-046. && SHORT TERM...MURPHY LONG TERM...AGD AVIATION...JT
Hazardous weather outlook, Oct 15, 5:21 AM EDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 AM EDT MON OCT 15 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 521 AM EDT MON OCT 15 2012 /421 AM CDT MON OCT 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-160930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 521 AM EDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN FOR MUCH OF THE TUESDAY THROUGH THURSDAY PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.